Hi ~ I was wondering how you're doing? Have you heard anything from this organization to help subsidize med costs? Please share I'm sure many people are in the same situation. Perhaps your state may be able to provide some assistance depending on your financial situation. Good luck stay in touch!View Thread
Hi ~ this a multiple-response to all,
thanks for your responses...
I had my big 4 week blood tests...Viral load was 1.7 million at the beginning of treatment. Happy to say my viral load is zero after 4 weeks straight of treatment. : )))) must admit I cried... This stuff feels like it's going to kill you-- so it better kill the virus. Yeah! It is worth it!!! Hoping to stay on track. Maybe only 6 months of treatment. I just had shot #7 of Pegasys, still tired ... but 5 more weeks. I have my next big blood work to check on viral loads I may be off the Incivik by week 12. If all goes well!!!
Mind you...my blood count is really messed up. After 5 weeks my white blood cell count was down 1.5, that's when my Ribavirin was reduced to one tablet 600mg per day, my red blood cell count was 9 and my bp was very low too. My dr put me on pro-crit 40,000 units for 4 weeks which boosts the red blood cells, which intern will add oxygen to the blood so I should start getting my energy level back slowly. I have been feeling better, not so exhausted. I am having my blood drawn weekly to check on counts. This week is my third Pro-crit shot so we'll see how my numbers are doing this week. I know this must be difficult for your husband, see if his dr will put him on Pro-crit. I know what he's going through...I hope he's feeling better!
My allergies have been really bad which has componded the symptoms. I stopped taking the Benadryl that was adding to my exhaustion, these meds cancel out many other meds which has been one of the issues with my allergies, Singular my current allergy med or the Benadryl hasn't been working. Last week, I started taking 1 tsp of local honey twice a day. The headaches, dizziness have gone away...must take the honey straight to be effective not effective in hot tea. I feel much better!
Food is most difficult for me too...morning was my instant carnation breakfast drink with whole milk but that is no longer an option. I am sick of eating fatty food, nausea has been really bad for me between stuffing my body with fats, too much food and the timing. I opted after many bad weeks of nausea to have my dr prescribe Ondansetron, I don't take it a lot except when I need... I don't want to get sick it's like missing a whole dose of the meds. I don't want to break the med cycle, the virus can come back and rear it's head. My dr told me just eat what I can, my breakfast at 6am *(I am not a breakfast eater or a person who eats a lot in one sitting (1 cup of whole milk is 8 grams of total fat, I eat cherrios with 2 cups of milk, sugar and cinnamon. Pecans are awesome way to add a few more fat calories.. 1/4 cup is 14 grams! Almonds 1/4 cup 10grams. Waffles ral maple syrup, English muffins or bagel w strawberry cream cheese, egg and bacon sandwiches are all good morning options. Trail mix is good for quick fat count too.
Good luck with your treatment-- just remember these meds are to eliminate the virus! Be careful not to be out in sun, it doesnt mix well with the plus it may increase the rash issue. Food shop inadvance prior to starting and have a few things on hand that I'm sure you will need. Baby wipes unscented, A&D ointment (baby section) Ibprofen, Body lotion, body wash for extra dry skin and cortisone cream for itchy rash.
Mornings are my roughest, but I am doing better mid day to evening. So that's a great thing!
Always remember PLEASE check with your doctor and the Incivik hotline, before you take anything...many over the counter and homeopathic meds don't mix. Herbal tea like sleepy time you can't drink, Melatonin can't take.
Hello I'm on week 4, it's been a rough road... But I won't give up. I want a cure, this is short term for long term gain. This is my experience- i hope it helps. On triple therapy started all at once: Incivek x 3 per day, Ribasphere x 2 per day aka Riba-Pak and Pegasys shot (weekly). I had issues with the burning ( i found it was probably a lack of not eating enough fatty foods 20 grams of total fat is hard to eat x3 per day. Once i added more fat it seemed to alleviate that issue (plus i picked up A&D ointment used as necessary w baby wipes non scented) cheap and they worked! The rash started within first week ( I found using a ton of body lotion and showering every other day lessens the dryness. I picked up Cortizone 10 ) applied within a couple days the rash was gone. I use as necessary when rash starts back up and goes away quickly. Water is best, to hydrate which is very important. I have headaches most everyday, I use Benadryl at night to help sleep and Motrin. Benadryl is good for itcy feeling. Remember ** check w your dr. Even with OTC/ homeopathic meds can all have "bad" reactions with these meds......
My dr / nurses at the office are great! I call them constantly they reassure me this is all part of the cure! Also Incivik hotline available 24 hours (855.837.8394)
Bad taste in mouth constant (chew gum) for dry mouth too. I use Crest whitening mouth wash for any sores/gum issues ( has peroxide which
fights infections) i feel nausea everyday, chew peppermint gum helps but doesn't eliminate it (side affect) there are meds of nausea but I'm taking too many meds now ... So I am dealing for now. I find seltzer water helps a little too! Every new side affect I find ways to combat it or deal. Depression I'm lucky so far, sad moments / more emotional but... I'm ok for now. I also get leg pressure ( feels like some one is squeezing my calf/ankle) part of the reactions. Elevate and sleep on pillows. Everyone reacts differently -- no two people are alike so reactions/side affects will differ. All I know is I will keep fighting... Each side affect until this over. Stay focused and consistent with the timing of meds... In order for this to work.
Worst thing for me is total exhaustion, I'm a very fit strong person, and it's really beating me up physically. Zero energy, my body feels wiped out and weak. I want to sleep all the time and still feel exhausted. Every day I try to get out and get fresh air, cold air makes me feel better. Food for me is hard, nothing tastes great! When I'm on a bad day, I get chocolate chip cookies and milk for my 20 grams of fat. Eggs with 2 tablespoons of butter will give you the fat content. I take my regimen 6am, 2pm, 6pm and 10 pm. It's hard to eat all the fat at these times, I'm online looking for options. I drink Carnation instant breakfast drinks too! I find I can tolerate milk daily but I get tired of the foods.
Liver biopsy wasn't bad, the thought of it was scarier than the procedure.
My diagnosis after my liver biopsy was 0-1 issue w liver, and was told I could wait for treatment. I opted to deal w this sooner than later,
On my weekly shot of Pagasys I take 2 Motrin 1/2 hour prior to shot at 10pm so that I don't feel so achy. The first week was the worst, I find now it's not great but not as bad as week #1.
I wish all speedy and healthy recovery... At the end of the day that's why we're doing this.
I am grateful for all who have participated in writing - as it's easier to talk to others that are on the same journey. God speed!View Thread
The opinions expressed in WebMD User-generated content areas like communities, reviews, ratings, or blogs are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. User-generated content areas are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service, or treatment.
Do not consider WebMD User-generated content as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.